Alert archive / Oklahoma / Tornado Warnings in 1999
Tornado Warning 82, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 3, 1999, 11:40 PM CDT for Logan County, Oklahoma. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 3, 1999, 11:40 PM CDT (04:40 UTC)
- Expired
- May 4, 1999, 12:15 AM CDT
- In force
- 35 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Logan County, OK
The radar
The Norman radar (KTLX), 81 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 7:15 PM CDT | Tornado Watch | SPC | 5 hr |
| May 3, 10:45 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.7 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2379 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 13.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KOUN 040440 RRA TOROKC OKC083-040515- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORMAN OK 1140 PM CDT MON MAY 3 1999 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * TORNADO WARNING FOR... NORTHERN LOGAN COUNTY IN CENTRAL OKLAHOMA * UNTIL 1215 AM CDT * AT 1140 PM CDT...AT 1138 PM... SPOTTERS REPORTED A TORNADO 7 MILES NORTHEAST OF CRESCENT. THE PARENT STORM WAS MOVING NORTHEAST AT 35 MPH. * LOCATIONS IN THE WARNING INCLUDE MULHALL TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE HARD TO SEE. TAKE COVER NOW. IF A BASEMENT IS NOT AVAILABLE...MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. LEAVE MOBILE HOMES AND VEHICLES FOR REINFORCED SHELTER. STAY AWAY FROM WINDOWS. LAT...LON 3605 9757 3596 9740 3600 9734 3615 9744 CJS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 3, 2:50 PM CDT, 8 hours 50 minutes earlier.
Area forecast discussion, May 3, 2:50 PM CDT, 8 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 250 PM CDT MON MAY 3 1999 NEGATIVELY TILTED TROF CONTINUES TO DIG SOUTHEASTWARD ACROSS THE SOUTHWEST US THIS AFTERNOON. AN INITIAL S/WV NOW MOVING ACROSS NEW MEXICO WILL CONT TO MOVE EAST NORTHEAST ACROSS THE TX PANHANDLE INTO WESTERN OK AND SOUTHERN KS THIS EVENING. A STRONGER WAVE JUST NOW CROSSING THE SEIRRA NEVADAS WILL QUICKLY DROP INTO THE BASE OF THE TROF LATER TONIGHT AND MOVE ACROSS THE AREA ON TUESDAY. AS ALL THIS IS HAPPENING A DRY LINE NEAR THE TX/OK BORDER WILL SLOWLY WORK ITS WAY EAST FOR THE FIRST PART OF THIS EVENING. AS STORMS BECOME ORGANIZED ALONG THE DRY LINE LATER THIS EVENING THEY WILL MOVE EASTWARD ACROSS THE STATE OVERNIGHT. THEY WILL PROBABLY ADVANCE AHEAD OF THE DRY LINE...WHICH SHOULD REMAIN ACROSS WESTERN OK OR RETREAT WESTWARD LATER THIS EVENING IN ANTICIPATION OF THE MAIN WAVE WHICH COMES OUT ON TUESDAY. AT THAT TIME THE DRY LINE WHICH WILL BE ALIGNED ALONG THE TX/OK BORDER AND THE PACIFIC COOL FRONT WHICH WILL BE TRAILING THE DRY LINE INITIALLY WILL MAKE THERE WAY INTO THE CENTRAL SECTIONS OF OK BY 18Z. AS THE OVERNIGHT AND EARLY MORNING CONVECTION CONT TO MOVE EAST EARLY TUESDAY MOST OF WESTERN AND PERHAPS CENTRAL OKLAHOMA WILL END UP DRY TUESDAY AFTERNOON. THINK THAT BEST CHANCES FOR AFTERNOON CONVECTION ON TUESDAY WILL BE FROM I-35 EASTWARD. WILL LIKELY KEEP SOME CHANCES IN CENTRAL AND SOUTHEAST TOMORROW AFTERNOON. OTHERWISE POPS ON TUESDAY WILL BE FOR LINGERING STORMS FROM TONIGHTS ACTIVITY. FOR THE EXTENDED MRF TRIES TO CLOSE THE UPPER CIRCULATION OFF AGAIN OVER THE CENTRAL U.S. AND BRINGS ANOTHER S/WV AROUND THE CIRCULATION ON THURSDAY. THINK THIS WILL JUST BRING SOME MID AND HIGH LEVEL CLOUDS TO THE AREA. THE CLOSED LOW SLOWLY MOVES EAST AFTER THAT AND LEAVES THE SOUTHERN PLAINS DRY WITH A WARMING TREND INTO THE WEEKEND. FCSTID = 30 OKC 65 77 52 70 / 70 50 10 0 HBR 61 78 48 74 / 60 30 0 0 SPS 64 81 52 77 / 60 40 0 0 GAG 55 75 45 68 / 30 20 0 0 PNC 63 77 50 68 / 70 50 10 0 DUA 65 78 53 73 / 60 50 20 0 .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, May 3, 7:31 PM CDT, 4 hours 9 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
716 PM CDT MON MAY 3 1999
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0717 PM 7 S TUTTLE OK TORNADO
05/03/99 GRADY HOUSE DAMAGED
MULTIPLE INJURIES
JSLocal storm report, May 3, 8:31 PM CDT, 3 hours 9 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
817 PM CDT MON MAY 3 1999
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0810 PM NE 23RD NEAR CHOCTAW OK TORNADO
05/03/99 OKLAHOMA
0800 PM BENJAMIN TX 1.00 INCH HAIL
05/03/99 KNOX
JLocal storm report, May 3, 9:01 PM CDT, 2 hours 39 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
850 PM CDT MON MAY 3 1999
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0850 PM 1 NE PIEDMONT OK TORNADO
05/03/99 CANADIAN REPORTED BY HIGHWAY PATROL
JSLocal storm report, May 3, 9:02 PM CDT, 2 hours 38 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
852 PM CDT MON MAY 3 1999
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0844 PM WAUKOMIS OK 1.75 INCH HAIL
05/03/99 GARFIELD
JSLocal storm report, May 3, 10:59 PM CDT, 41 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1052 PM CDT MON MAY 3 1999
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
**** PM DAVENPORT OK TORNADO
05/03/99 LINCOLN MAJOR DAMAGE IN DAVENPORT
FROM TORNAKDO
1045 PM STROUD OK TORNADO
05/03/99 LINCOLN HOSPITAL RECIEIVED MAJOR
DAMAGE
JLocal storm report, May 3, 11:08 PM CDT, 32 minutes before
LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
1102 PM CDT MON MAY 3 1999
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1043 PM DAVENPORT OK TORNADO
05/03/99 LINCOLN
JThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:07 PM CDT | Tornado Warning | OUN | Caddo, Grady | 38 min |
| May 3, 7:08 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major | 37 min |
| May 3, 7:09 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 66 min |
| May 3, 7:17 PM CDT | Tornado Warning | OUN | Cleveland, McClain, Oklahoma | 43 min |
| May 3, 7:21 PM CDT | Tornado Warning | OUN | Alfalfa | 24 min |
| May 3, 7:29 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major | 31 min |
| May 3, 7:38 PM CDT | Tornado Warning | OUN | Alfalfa | 37 min |
| May 3, 7:42 PM CDT | Tornado Warning | OUN | Grady | 33 min |
| May 3, 7:51 PM CDT | Tornado Warning | OUN | Lincoln, Oklahoma | 39 min |
| May 3, 7:53 PM CDT | Tornado Warning | OUN | Canadian, Grady | 52 min |
| May 3, 8:02 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 28 min |
| May 3, 8:12 PM CDT | Tornado Warning | OUN | Cleveland | 33 min |
| May 3, 8:23 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher | 52 min |
| May 3, 8:26 PM CDT | Tornado Warning | OUN | Lincoln, Oklahoma | 34 min |
| May 3, 8:29 PM CDT | Tornado Warning | OUN | Blaine, Canadian, Kingfisher | 31 min |
| May 3, 8:31 PM CDT | Tornado Warning | OUN | Pottawatomie | 29 min |
| May 3, 8:37 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 23 min |
| May 3, 8:48 PM CDT | Tornado Warning | OUN | Canadian, Logan, Oklahoma | 27 min |
| May 3, 8:54 PM CDT | Tornado Warning | OUN | Lincoln | 51 min |
| May 3, 8:56 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 49 min |
| May 3, 8:57 PM CDT | Tornado Warning | OUN | Pottawatomie | 48 min |
| May 3, 9:06 PM CDT | Tornado Warning | OUN | Kingfisher | 24 min |
| May 3, 9:11 PM CDT | Tornado Warning | OUN | Logan | 49 min |
| May 3, 9:16 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 44 min |
| May 3, 9:20 PM CDT | Tornado Warning | OUN | Lincoln, Pottawatomie | 40 min |
| May 3, 9:28 PM CDT | Tornado Warning | OUN | Kingfisher | 32 min |
| May 3, 9:40 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 50 min |
| May 3, 9:46 PM CDT | Tornado Warning | OUN | Garfield | 29 min |
| May 3, 9:52 PM CDT | Tornado Warning | OUN | Lincoln | 38 min |
| May 3, 9:53 PM CDT | Tornado Warning | OUN | Logan, Payne | 52 min |
| May 3, 9:55 PM CDT | Tornado Warning | OUN | Kingfisher | 35 min |
| May 3, 10:08 PM CDT | Tornado Warning | OUN | Canadian | 37 min |
| May 3, 10:09 PM CDT | Tornado Warning | OUN | Garfield | 51 min |
| May 3, 10:17 PM CDT | Tornado Warning | OUN | Noble | 28 min |
| May 3, 10:20 PM CDT | Severe Thunderstorm Warning | OUN | Major | 40 min |
| May 3, 10:20 PM CDT | Tornado Warning | OUN | Jackson, Tillman | 40 min |
| May 3, 10:24 PM CDT | Tornado Warning | OUN | Kingfisher | 36 min |
| May 3, 10:26 PM CDT | Tornado Warning | OUN | Lincoln | 34 min |
| May 3, 10:38 PM CDT | Tornado Warning | OUN | Major | 37 min |
| May 3, 10:41 PM CDT | Tornado Warning | OUN | Logan | 34 min |
| May 3, 10:45 PM CDT | Tornado Warning | OUN | Noble | 45 min |
| May 3, 10:57 PM CDT | Tornado Warning | OUN | Garfield | 48 min |
| May 3, 11:01 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 44 min |
| May 3, 11:10 PM CDT | Severe Thunderstorm Warning | OUN | Murray | 50 min |
| May 3, 11:12 PM CDT | Tornado Warning | OUN | Logan | 33 min |
| May 3, 11:36 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc | 39 min |
| May 3, 11:38 PM CDT | Tornado Warning | OUN | Payne | 37 min |
| May 3, 11:45 PM CDT | Severe Thunderstorm Warning | OUN | Noble | 60 min |
| May 3, 11:55 PM CDT | Tornado Warning | OUN | Noble | 35 min |
| May 4, 12:09 AM CDT | Tornado Warning | OUN | Payne | 36 min |
| May 4, 12:15 AM CDT | Severe Thunderstorm Warning | OUN | Murray | 45 min |
| May 4, 12:31 AM CDT | Severe Thunderstorm Warning | OUN | Pontotoc | 44 min |
| May 4, 12:44 AM CDT | Severe Thunderstorm Warning | OUN | Hughes, Seminole | 46 min |
| May 4, 1:47 AM CDT | Tornado Warning | OUN | Hughes | 28 min |
| May 4, 6:15 AM CDT | Tornado Warning | OUN | Garfield, Noble | 30 min |
| May 4, 6:41 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma, Pottawatomie | 49 min |
| May 4, 6:45 AM CDT | Tornado Warning | OUN | Kay, Noble | 45 min |
| May 4, 7:03 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Grady | 42 min |
| May 4, 7:13 AM CDT | Severe Thunderstorm Warning | OUN | Jackson | 47 min |
| May 4, 7:28 AM CDT | Tornado Warning | OUN | Caddo, Grady | 47 min |
| May 4, 7:29 AM CDT | Tornado Warning | OUN | Kay | 31 min |
| May 4, 7:41 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 49 min |
| May 4, 7:41 AM CDT | Severe Thunderstorm Warning | OUN | Logan, Oklahoma | 49 min |
| May 4, 7:44 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kay, Noble | 46 min |
| May 4, 7:49 AM CDT | Severe Thunderstorm Warning | OUN | Payne | 41 min |
| May 4, 7:57 AM CDT | Tornado Warning | OUN | Lincoln | 33 min |
| May 4, 8:12 AM CDT | Tornado Warning | OUN | Payne | 48 min |
| May 4, 8:28 AM CDT | Severe Thunderstorm Warning | OUN | Kay, Logan, Noble, Payne | 47 min |
| May 4, 8:28 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma | 47 min |
| May 4, 8:33 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady, McClain | 42 min |
| May 4, 8:33 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland | 42 min |
| May 4, 8:55 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian | 50 min |
| May 4, 9:32 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche | 43 min |
| May 4, 9:44 AM CDT | Severe Thunderstorm Warning | OUN | Atoka | 46 min |
| May 4, 10:11 AM CDT | Tornado Warning | OUN | Atoka | 34 min |
| May 4, 10:16 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Oklahoma | 44 min |
| May 4, 11:34 AM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 26 min |
| May 4, 11:41 AM CDT | Tornado Warning | OUN | Pottawatomie, Seminole | 34 min |
| May 4, 11:47 AM CDT | Tornado Warning | OUN | Coal | 28 min |
| May 4, 12:00 PM CDT | Tornado Warning | OUN | Hughes, Seminole | 30 min |
Nearby
Tornado Warnings in Oklahoma, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.